Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Phoenix, AZ

August 29, 2008Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 29, 2008, 12:51 AM MST for Yuma County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2008, 12:51 AM MST (07:51 UTC)
Expired
Aug 29, 2008, 1:45 AM MST
In force
54 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 30 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 7.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 00:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 00:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-467 J/kg
Mixed-layer LCL
2277 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 290751
SVRPSR
AZC027-290845-
/O.NEW.KPSR.SV.W.0097.080829T0751Z-080829T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1251 AM MST FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YUMA COUNTY IN SOUTHWEST ARIZONA...
  THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...FORTUNA
  FOOTHILLS...

* UNTIL 145 AM MST/245 AM MDT/

* AT 1247 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
  FORTUNA FOOTHILLS...AND MOVING WEST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3240 11455 3240 11458 3243 11464 3243 11470
      3246 11476 3264 11476 3320 11348 3231 11342
      3222 11398
TIME...MOT...LOC 0751Z 071DEG 26KT 3251 11452

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 8:02 PM MST, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 28, 8:02 PM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
802 PM MST THU AUG 28 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE
EARLY MORNING HOURS ACROSS SOUTH CENTRAL ARIZONA. FOR FRIDAY...HIGH
PRESSURE OFF THE CALIFORNIA COAST WILL BUILD ACROSS THE DESERT
SOUTHWEST...RESULTING IN A WARMING TREND INTO THE WEEKEND. THE
THREAT FOR MONSOON STORMS WILL PERSIST...WITH THE BEST CHANCES SOUTH
AND EAST OF PHOENIX. THE THREAT FOR THUNDERSTORMS WILL INCREASE THIS
WEEKEND AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
THE STRONG WEEKEND LOW PRESSURE SYSTEM WILL LEAD TO SIGNIFICANT
COOLING ON SUNDAY. FOLLOWING THE PASSAGE OF THE LOW...A GRADUAL
WARMING AND DRYING TREND IS EXPECTED NEXT WEEK.

&&

.DISCUSSION...
HAVE UPDATED THE FORECAST TO ACCOUNT FOR CURRENT TRENDS ACROSS OUR
EASTERN CWA. ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS
SOUTHERN GILA COUNTY THIS EVENING WITH SOME RATHER IMPRESSIVE
LOOKING STORMS AT TIMES. IT IS PRETTY OBVIOUS THAT THERE IS A LOT OF
INSTABILITY OUT THERE...BUT IT IS ALSO OBVIOUS THAT THERE IS A GOOD
AMOUNT OF INHIBITION ESPECIALLY OVER THE LOWER DESERTS. THE
NORTHERN/WESTERN EXTENT OF THE CONVECTION HAS SLOWLY BU STEADILY
BEEN EDGING TOWARD PHOENIX AND EXPECT THIS TREND TO CONTINUE AS
INHIBITION WEAKENS AS THE LOW LEVEL ATMOSPHERE COOLS SOME AND
OUTFLOW BOUNDARIES PUSH TOWARD PHOENIX. STORMS HAVE HADED VERY GOOD
MOVEMENT SO FAR THIS EVENING...MOVING AT THE MARKLAR RATE OF 40KTS
FORM THE NE. WILL HAVE TO WATCH OUT FOR SVR WIND POTENTIAL WITH
STORMS THROUGH THE EVENING. ONLY MINOR CHANGES MADE TO OTHER GRIDS
THROUGH THE REST OF TONIGHT.

PREVIOUS DISCUSSION...
FRIDAY LOOKS TO BE A SIMILAR DAY TO TODAY...WITH THE UPPER HIGH TO
OUR NW AND A GOOD NELY/ELY STEERING FLOW IN PLACE. MOISTURE REMAINS
PLENTIFUL AND WEAK VORT MAXES WILL LIKELY MOVE WESTWARD AROUND THE
SRN PERIPHERY OF THE HIGH...ENHANCING STORMS AT TIMES. OVERALL
DYNAMICS AGAIN ARE NOT THAT IMPRESSIVE SO WE WILL KEEP A MID GRADE
MONSOON FORECAST IN PLACE.

THE WEEKEND LOOKS TO BE INCREASING ACTIVE AS BOTH EUROPEAN AND GFS
BRING A MAJOR SHORT WAVE TROF INTO THE WESTERN STATES LEADING TO A
PROBABLE TRANSITION TYPE EVENT FOR OUR CWA. MOISTURE WILL BE DRAWN
NORTH INTO THE CWA AHEAD OF THE TROF...THEN INCREASING DYNAMICS/UVV
AND SHEAR WILL ACT ON THE MOISTURE TO GIVE STRONG AND POSSIBLY
SEVERE STORMS TO THE CWA...ESPECIALLY SOUTH-CENTRAL AZ. HAVE RAISED
POPS SATURDAY EVENING TO 40 PLUS OVER SOUTH-CENTRAL AZ...WITH CHANCE
POPS WESTWARD INTO SERN CA...THEN POPS INCREASING A BIT MORE TO
AROUND 50 OVER SOUTH-CENTRAL AZ/SRN GILA SUNDAY AFTERNOON AND
EVENING. WILL ISSUE A SPS TO HIGHLIGHT THE POTENTIAL FOR ACTIVE AND
POSSIBLY SEVERE WEATHER THIS COMING LABOR DAY WEEKEND.

EXTENDED...FLOW NOW LOOKS TO REMAIN MORE WESTERLY BEHIND THE
DEPARTING TROUGH...BASED ON THE LATEST GFS/ECMWF. THIS WILL CONFINE
HIGHEST PRECIP CHANCES TO THE HIGHER TERRAIN EAST OF PHOENIX.
GRADUAL WARMING TREND IS EXPECTED...THOUGH TEMPS SHOULD REMAIN BELOW
NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
KPHX/KIWA AND SURROUNDING AIRFIELDS...
WELL STORMS HAVE BEEN SLOWLY TRENDING TOWARD THE PHX AREA DURING THE
PAST FEW HOURS AND EXPECT THIS TREND TO CONTINUE FOR SEVERAL MORE
HOURS. STORMS WILL BE MOVING FROM NE TO SW AT 30KTS...FAIRLY
PROGRESSIVE FOR OUR AREA. HAVE AMENDED TAFS WITH LATEST THINKING.

IN SOUTHWEST ARIZONA/SOUTHEAST CALIFORNIA...
DRY WEATHER EXPECTED AT THE TAFS FOR TONIGHT. SMALL/OUTSIDE CHANCE
OF SEEING THUNDER AT KYUM BUT PROBABILITY NOT HIGH ENOUGH TO INCLUDE
MENTION IN TAFS. OTHERWISE EXPECT SOUTHERLY WINDS THROUGH TOMORROW
AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
A DRYING AND WARMING TREND WILL CONTINUE THROUGH FRIDAY. A WEST
COAST WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION THIS
WEEKEND...INCREASING HUMIDITY AND THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. COOLER TEMPERATURES CAN ALSO BE EXPECTED OVER THE
WEEKEND. A WARMING AND DRYING TREND WILL COMMENCE MON/TUE OF NEXT
WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ/CB/HIRSCH
AVIATION...INIGUEZ
FIRE WEATHER...WANEK
Hazardous weather outlook, Aug 28, 4:43 AM MST, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
443 AM MST THU AUG 28 2008

AZZ020>028-CAZ030>033-282345-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
443 AM MST THU AUG 28 2008 /443 AM PDT THU AUG 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A THREAT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. STORMS WILL BE MAINLY FOCUSED IN EAST CENTRAL
ARIZONA...SOUTH AND EAST OF PHOENIX. HOWEVER...THERE IS THE
POSSIBILITY THAT STORMS WILL MOVE INTO PHOENIX AND EVEN THE LOWER
DESERTS THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN
EXCESS OF 50 MPH AND HEAVY RAIN. LOCALLY HEAVY RAINFALL COULD LEAD
TO AREAS OF URBAN AND SMALL STREAM FLOODING WITH NORMALLY DRY WASHES
AND CREEKS RUNNING. RAIN WILL LIKELY IMPACT THE SAME AREAS THAT
RECEIVED RECENT HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL CONTINUE TO BE A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE BEST CHANCES
OVER THE HIGHER TERRAIN THROUGH FRIDAY. A STORM SYSTEM APPROACHING THE
REGION FROM THE PACIFIC NORTHWEST WILL INCREASE THUNDERSTORM CHANCES
ON SATURDAY AND SUNDAY. SOME OF THESE STORMS COULD BE CAPABLE OF
PRODUCING SIGNIFICANT SEVERE WEATHER. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS MONDAY AND TUESDAY...THOUGH THESE WILL BE PRIMARILY
LOCATED OVER THE HIGHER TERRAIN NORTH AND EAST OF THE PHOENIX
METROPOLITAN AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 28, 11:51 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1151 PM MST THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             2 W PHOENIX             33.54N 112.10W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            18TH AND GLENDALE

&&

WATERS
Local storm report, Aug 28, 11:52 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1152 PM MST THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 W PHOENIX             33.54N 112.10W
08/28/2008                   MARICOPA           AZ   TRAINED SPOTTER

            18 INCH DIAM TREE DOWN

&&

WATERS
Local storm report, Aug 29, 12:07 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PHOENIX AZ
1207 AM MST FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     2 S CHANDLER            33.27N 111.87W
08/28/2008  M77.00 MPH       MARICOPA           AZ   AWOS

            CHANDLER AIRPORT

0830 PM     HEAVY RAIN       5 S CHANDLER            33.22N 111.88W
08/28/2008  M0.22 INCH       MARICOPA           AZ   AMATEUR RADIO

            0.22 INCH IN 5 MINS

0830 PM     HEAVY RAIN       3 ENE CHANDLER          33.31N 111.82W
08/28/2008  M0.50 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.5 INCH RAIN IN 10 MINS

0840 PM     HEAVY RAIN       5 W CHANDLER            33.29N 111.95W
08/28/2008  E0.50 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.5 INCH IN 30 MINS.

0850 PM     HAIL             7 SW GUADALUPE          33.30N 112.06W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            3/4 INCH HAIL REPT LIBERTY LN AND DESERT FOOTHILLS PKWY

0850 PM     HAIL             4 SW GUADALUPE          33.32N 112.00W
08/28/2008  E0.75 INCH       MARICOPA           AZ   NWS EMPLOYEE

0906 PM     HAIL             NW MARICOPA             33.06N 112.05W
08/28/2008  E0.25 INCH       PINAL              AZ   TRAINED SPOTTER

            1/4 INCH HAIL COMPLETELY COVERING GROUND

0910 PM     HEAVY RAIN       1 SW KINGS RANCH        33.37N 111.45W
08/28/2008  M0.50 INCH       PINAL              AZ   TRAINED SPOTTER

            HALF INCH RAIN IN 9 MINUTES

0912 PM     HEAVY RAIN       4 E APACHE JUNCTION     33.40N 111.48W
08/28/2008  M0.00 INCH       PINAL              AZ   TRAINED SPOTTER

            0.27 INCH RAIN IN 7 MINUTES

0919 PM     HEAVY RAIN       2 NW APACHE JUNCTION    33.42N 111.57W
08/28/2008  E0.00 INCH       PINAL              AZ   TRAINED SPOTTER

            1.2 INCH IN 25 MINS

0920 PM     TSTM WND GST     3 NE MESA               33.45N 111.70W
08/28/2008  E75.00 MPH       MARICOPA           AZ   TRAINED SPOTTER

            RECKER AND BROWN

0920 PM     HAIL             3 NE MESA               33.45N 111.70W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            BROWN AND RECKER IN EAST MESA

0921 PM     HEAVY RAIN       5 WSW APACHE JUNCTION   33.39N 111.63W
08/28/2008  M0.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.5 INCH IN 15 MINS AT ELLSWORTH AND SOUTHERN

0930 PM     TSTM WND DMG     5 SSW PARADISE VALLEY   33.47N 111.98W
08/28/2008                   MARICOPA           AZ   TRAINED SPOTTER

            TREES DOWN 48TH ST AND MCDOWELL WITH 40 MPH WINDS

0938 PM     TSTM WND GST     6 NW TEMPE              33.44N 112.01W
08/28/2008  M75.00 MPH       MARICOPA           AZ   ASOS

            MEASURED ASOS AT PHX AIRPORT

0940 PM     HAIL             4 SW GUADALUPE          33.32N 112.01W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            32ND AND RAY

0940 PM     HAIL             4 SW GUADALUPE          33.32N 112.01W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

0940 PM     HAIL             4 SW GUADALUPE          33.32N 112.01W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            32ND AND RAY IN AHWATUKEE

1000 PM     HAIL             4 SW GUADALUPE          33.32N 112.01W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

1010 PM     TSTM WND GST     4 SSE PHOENIX           33.48N 112.05W
08/28/2008  M85.00 MPH       MARICOPA           AZ   AMATEUR RADIO

            MEASURED WIND GUST 16TH ST AND THOMAS

1015 PM     TSTM WND GST     WSW ESTRELLA            33.00N 112.42W
08/28/2008  M69.00 MPH       MARICOPA           AZ   TRAINED SPOTTER

            ESTRELLA PKWY AND ELLIOT

1015 PM     DUST STORM       4 SW WADDELL            33.54N 112.41W
08/28/2008                   MARICOPA           AZ   TRAINED SPOTTER

            1/4 MI VIS IN DUST STORM 4 MI WEST OF LUKE AFB

1043 PM     TSTM WND DMG     5 N AVONDALE            33.49N 112.36W
08/28/2008                   MARICOPA           AZ   TRAINED SPOTTER

            2 FOOT DIAM TREE DOWN

1101 PM     HAIL             6 WSW FOUNTAIN HILLS    33.58N 111.84W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            FRANK LLOYD WRIGHT AND SHEA

1105 PM     HAIL             5 NNE PARADISE VALLEY   33.61N 111.93W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            SCOTTSDALE AND THUNDERBIRD

1105 PM     HAIL             3 S SCOTTSDALE          33.64N 111.86W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            104ST AND BELL

1130 PM     HAIL             5 NNE PARADISE VALLEY   33.61N 111.93W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            SCOTTSDALE AND THUNDERBIRD

1130 PM     HAIL             2 W PHOENIX             33.54N 112.10W
08/28/2008  E0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            18TH AND GLENDALE

1130 PM     TSTM WND DMG     2 W PHOENIX             33.54N 112.10W
08/28/2008                   MARICOPA           AZ   TRAINED SPOTTER

            18 INCH DIAM TREE DOWN

1140 PM     HAIL             2 WSW PARADISE VALLEY   33.53N 111.98W
08/28/2008  E1.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            TATUM AND LINCOLN

&&

WATERS
Local storm report, Aug 29, 12:20 AM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1220 AM MST FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HEAVY RAIN       2 NW SCOTTSDALE         33.70N 111.89W
08/29/2008  E0.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.6 INCHES IN 10 MINUTES. PIMA AND PINNACLE.

&&

WATERS
Local storm report, Aug 29, 12:21 AM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1221 AM MST FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             9 NNE PHOENIX           33.67N 112.03W
08/29/2008  E0.25 INCH       MARICOPA           AZ   TRAINED SPOTTER

            CAVE CREEK AND 101

&&

WATERS
Local storm report, Aug 29, 12:25 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1225 AM MST FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             5 ENE GLENDALE          33.62N 112.12W
08/29/2008  E0.25 INCH       MARICOPA           AZ   TRAINED SPOTTER

            GREENWAY AND I17

&&

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:39 PM MSTSevere Thunderstorm WarningPSRGila, Pinal41 min
Aug 28, 5:40 PM MSTAreal Flood AdvisoryPSRGila2 hr
Aug 28, 6:06 PM MSTFlash Flood WarningPSRGila114 min
Aug 28, 8:11 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal49 min
Aug 28, 8:19 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Aug 28, 8:37 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Aug 28, 8:39 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
Aug 28, 8:46 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Aug 28, 9:00 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal60 min
Aug 28, 9:23 PM MSTFlash Flood WarningPSRMaricopa, Pinal119 min
Aug 28, 9:34 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Aug 28, 9:39 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
Aug 28, 9:42 PM MSTSevere Thunderstorm WarningPSRMaricopa43 min
Aug 28, 9:49 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 28, 10:06 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Aug 28, 10:16 PM MSTSevere Thunderstorm WarningPSRMaricopa38 min
Aug 28, 10:19 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Aug 28, 10:31 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa29 min
Aug 28, 10:38 PM MSTSevere Thunderstorm WarningPSRMaricopa52 min
Aug 28, 10:46 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal44 min
Aug 28, 11:14 PM MSTSevere Thunderstorm WarningPSRMaricopa21 min
Aug 28, 11:27 PM MSTSevere Thunderstorm WarningPSRMaricopa63 min
Aug 28, 11:35 PM MSTFlash Flood WarningPSRMaricopa71 min
Aug 28, 11:48 PM MSTSevere Thunderstorm WarningPSRYuma57 min
Aug 29, 12:00 AM MSTDust Storm WarningPSR2 hr
Aug 29, 1:11 AM MSTAreal Flood AdvisoryPSRYuma109 min
Aug 29, 1:11 AM MSTSevere Thunderstorm WarningPSRYuma35 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.